8 doctors weighed in:

If one ADHD med causes bad side effects for my child (nausea), is it likely that all of the other types will as well?

8 doctors weighed in
Dr. Bryan Levey
Pediatrics
6 doctors agree

In brief: No

One adhd medicine can very well cause a side effect that another one does not.
It's an individual thing; one child does very well on methylphenidate and has a problem with amphetamine salts. A second child is just the opposite. A third needs something else entirely. The key is for you and your doctor to work together to find what works best for your child.

In brief: No

One adhd medicine can very well cause a side effect that another one does not.
It's an individual thing; one child does very well on methylphenidate and has a problem with amphetamine salts. A second child is just the opposite. A third needs something else entirely. The key is for you and your doctor to work together to find what works best for your child.
Dr. Bryan Levey
Dr. Bryan Levey
Thank
Dr. Mark Diamond
Pediatrics
2 doctors agree

In brief: No

Although the list of side effects caused by medication for add/adhd is similar for most the agents, each child tends to react uniquely if at all.
Through trial and error, one can almost always find an agent that works well without side effects when drugs are needed.

In brief: No

Although the list of side effects caused by medication for add/adhd is similar for most the agents, each child tends to react uniquely if at all.
Through trial and error, one can almost always find an agent that works well without side effects when drugs are needed.
Dr. Mark Diamond
Dr. Mark Diamond
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors